1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Needles

Discussion in 'Type 1 Diabetes' started by mikey97, Mar 17, 2009.

  1. mikey97

    mikey97 · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    21
    I am just wondering if anyone has become allergic to the metal in the needles used for injections.My 11 year old gets bad rashes where he injects and the nurses are beginning to think he is allergic to the metal from the needles as they have tried everything else to get the rahes away.If anyone is allergic could they please let us no what kind of needles they use.We currently have BD micro fine needles.Thanks
     
  2. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    339
    Trophy Points:
    103
    Try finding the manufacturer's website and asking them what's in them, but I never yet heard of anyone being allergic to surgical grade stailess steel. It's more likely to be something in the insulin.
     
  3. suzi

    suzi · Well-Known Member

    Messages:
    754
    Likes Received:
    3
    Trophy Points:
    38
    Hi Mikey,
    I would assume the nurses have ruled out the insulin, its just that we found Lantus to have a high PH factor which not only stung when my son injected but also itched and left a bit of a rash, he has now changed to Levemir, with no problems.
    Suzi x
     
  4. jopar

    jopar · Well-Known Member

    Messages:
    2,222
    Likes Received:
    104
    Trophy Points:
    83
    I am surprised of the metal suggestion, but assume that they’ve ruled out insulin as a cause of her troubles..

    If it is the actual metal that is causing the problem, the only alternative that I can think of, is moving to insulin pump therapy, as the cannualrs that you insert come in both a metal and a Teflon version… So she could try the Teflon to see if this works better…
     
  5. Katharine

    Katharine · Well-Known Member

    Messages:
    819
    Likes Received:
    32
    Trophy Points:
    48
    A member of another forum said she was allergic to the lubricant on the BD needles. Try switching to novofine needles and see what happens.
     
  6. mikey97

    mikey97 · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    21
    thankf for all the replys yes we have thought it was the insulin but its on all the injection spots where he does his jags just now hes on humalog25,novo rapide and levemir.The nurses are just as confused to me about these rashes.
     
  7. LittleSue

    LittleSue Type 1 · Well-Known Member

    Messages:
    647
    Likes Received:
    15
    Trophy Points:
    58
    Does he clean the skin with surgical spirit or a pre-soaked swab (mini babywipe type thing) before injecting? Not common these days, but in the days when this was routine the pre-soaked swabs always gave me a rash. Or does he inject big doses in one go which may be irritating the skin?
     
  8. mikey97

    mikey97 · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    21
    Just been told that he has to go back on to antibiotics for 10 days to get the rash away,then if it reoccurs he has to get swabs taken from the rash sites,armpits and nose to see if anything else shows up.If the rash then reoccurs he has to go up to Paisley hospital for a few days to go on an insulin drip and see a skin specialist.So fingers crossed that the rash goes and the swabs show up whats causing it.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook